Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 17.05.2016
From: Jenny

Subject: New to RA

Hi I was diagnosed with RA 3 weeks ago. I have just taken my second weekly dose of methotrexate, I am finding that it wipes me out completely for 24hrs. I took it at about 5.30 last night, was asleep by 9. Woke up feeling a bit nauseous, headachy and completely shattered. Phoned in sick to work, went back to bed and slept until 12.30. Still feeling like I could go back to bed now and it's only 2.15! I know your body is meant to adjust but how long will it take? I am a secondary school teacher so I can't keep taking Tuesdays off work!
reply | back to forum

Date: 17.05.2016
From: lucy

Subject: Re: New to RA

Hi Jenny, I'm guessing they have started you on a small amount of mtx and told you to take folic acid a few days later. Some people find increasing the folic acid can help with the side effects. If it gets really bad they can give the mtx in injection form and that usually stops the nausea. Would it be possible to change the day of your tablets to maybe a Friday or Saturday and then you won't feel so bad on a work day. Hopefully it should settle soon. x
reply | back to forum

Date: 29.05.2016
From: Bekki

Subject: Re: New to RA

I was on mtx and took me ages to get upto full dose as the tablets themselves were making me very sick. I asked to be put on injection form and that helped an awful lot with the nausea. I still did them around bed time though. It's terrible dealing with RA as it is but then when your meds make you feel terrible in a different way it sometimes feels like there's no winning.
Speak to your doctor or rheumy nurses and they can advise you.
Best of luck, it will start getting more managable soon!
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

1+2=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board